Aa
A
A
Close
Avatar universal
Cortisone and declined vision
I recently had surgery and they gave be cortisone via IV before my blood transfusions.  My eye sight was perfect before and had now problems reading.  After the surgery which is now two and half week ago, I struggle focusing with reading the letters go all blurry.  My doctor advised me to get my eyes tested as a CT has been done and came up clear.  It turns out that my eye sight has declined and I now have +75 in each eye.   The optician told me that cortisone can affect your vision - is this true?  Or what else could have caused this decline in my eyesight?  I now need glasses where before I was very proud of my good eye sight, I am 33 years old.
Cancel
3 Answers
Page 1 of 1
233488 tn?1310696703
If you are overweight, have a fmaily history of diabetes, are pre diabetic then cortisone can raise your blood sugar level and that can cause focus problems.

See an ophthalmologist.  

Your glassesRX is for farsighted. Cortison will not cause permanent farsighted. However as people with farsighed (moderate or large) get older then start to need glasses. The illness may have just made it "come out" because you were ill. But not the cause.
JCH MD
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Thank you for your advice.
I am not overweight but I do have history of diabetes in my family.

I will make an appointment with an ophthalmologist.

Thank you.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
233488 tn?1310696703
-
Comment
Cancel
Comment
Avatar universal
I am a 52 year old white male. I had 20/20 vision for years and also was very proud of that. I had a very bad back pain and went to the ER. In about a week of taking the cortisone I notice my eyes were worse. This is the second time this has happened. I know for a fact the cortisone caused my near sightedness go blurry. Very agrivated. I'm going to see my optometrist today. Does anyone know of herbal remedy. Is it true that cortisone raises blood sugar and causes this symptom ? Also can it be reversed.  
Comment
Cancel
177275 tn?1438375244
No herbal will help. Yes cortisone can raise blood sugars and blur vision. Long term use is associated with cataracts.
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Eye Care Community Resources